Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Jul 3, 2021, 8:29 PM MDT for Silver Bow County, Montana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2021, 8:29 PM MDT (02:29 UTC)
- Expired
- Jul 3, 2021, 9:00 PM MDT
- In force
- 31 min
- Issued by
- NWS Great Falls, MT
County Silver Bow County, MT
The radar
The Missoula radar (KMSX), 182 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 2.5 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3618 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
319 WWUS85 KTFX 040229 SPSTFX Special Weather Statement National Weather Service Great Falls MT 829 PM MDT Sat Jul 3 2021 MTZ008-040300- Beaverhead- 829 PM MDT Sat Jul 3 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BEAVERHEAD COUNTY... At 828 PM MDT, a strong thunderstorm was located 18 miles east of Wisdom, or 32 miles northwest of Dillon, moving east at 20 mph. Winds in excess of 30 mph are possible with this storm, along with a brief heavy rain shower. This storm will remain over mainly rural areas of northern Beaverhead County. If outdoors, consider seeking shelter inside a building. LAT...LON 4547 11315 4565 11318 4572 11277 4546 11272 TIME...MOT...LOC 0228Z 263DEG 15KT 4557 11307 $$ SC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Jul 3, 8:29 PM MDT, 0 minutes earlier.
Area forecast discussion, Jul 3, 8:29 PM MDT, 0 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 829 PM MDT Sat Jul 3 2021 .SYNOPSIS... Temperatures trend a few degrees cooler this afternoon across North-central Montana, but overall remain well above average through the weekend. Isolated to scattered afternoon thunderstorms are expected for Southwest Montana this afternoon/evening as well as Sunday. Temperatures trend cooler on Monday, but then rebound back above normal for the rest of next week. && .UPDATE... The evening update has been published. Thunderstorm activity is now mostly confined to areas south of a Wisdom to Bozeman line. Pops/thunder chances were raised for these areas through 5Z, most significantly along the MT/ID border. Gusty winds and lightning will continue to be the primary impact from these storms, but some small hail and brief heavy rains will be possible as well. The remainder of the forecast for tonight remains in good shape. -RCG && .AVIATION... 601 PM MDT Sat Jul 3 2021 (04/00Z TAF period) VFR conditions expected for much of this TAF period. However, isolated high based thunderstorms have developed once again over the southwest. Gusty winds and vicinity lightning strikes have been the primary impacts. KEKS and KWYS will likely be highest at risk for storm development through 04/03Z, though KBZN may see gusty variable winds over the next hour. On Sunday, A broad Pacific trough approaches and combines with a passing shortwave and monsoon moisture for another round of afternoon showers and thunderstorms. Sunday's storms may be slightly stronger and more widespread compared to previous days, impacting areas mostly along and south of a KHLN to KLWT line. -RCG Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PREV DISCUSSION... /ISSUED 204 PM MDT Sat Jul 3 2021/ Isolated thunderstorms continue to develop across parts of central and southwest Montana this afternoon and evening associated with the lingering weak instability and a mid-level moisture over the area. This activity will weaken again overnight as the airmass stabilizes into Sunday morning, then picks back up Sunday afternoon and evening. Temperatures rebound back into the 90s for most areas Sunday. A weak upper level shortwave moving from southern Idaho into Southwest Montana Sunday afternoon will help produce scattered thunderstorms for this part of the state. Expect lightning, brief heavy rain, and gusty winds with these thunderstorms, possibly coinciding with Independence Day festivities Sunday evening. A weak cold front is expected to back into North-central Montana later Sunday night. The result will be a break in the recent heat, wtih temperatures trending down into the upper 70s and lower 80s. Hot and dry conditions return for Tuesday and Wednesday as a strong upper level ridge rebuilds over the southwestern U.S. Shortwave energy is indicated to cut down the ridge a bit on Late Wednesday into Thursday. This could increase surface winds and cause elevated fire weather concerns. Overall, the prolonged period of dry and very warm conditions will continue. && .PRELIMINARY POINT TEMPS/POPS... GTF 55 96 54 83 / 0 0 10 0 CTB 53 90 53 75 / 10 10 10 10 HLN 62 98 61 90 / 0 10 10 10 BZN 57 96 57 89 / 10 30 30 30 WYS 45 84 48 78 / 30 40 40 50 DLN 57 92 55 88 / 20 30 30 20 HVR 60 97 58 85 / 0 0 10 10 LWT 59 94 58 83 / 10 10 20 20 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Jul 3, 5:37 PM MDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Great Falls MT
537 PM MDT Sat Jul 3 2021
MTZ008-015-055-040015-
Madison-Beaverhead-Gallatin-
537 PM MDT Sat Jul 3 2021
...SCATTERED STRONG THUNDERSTORMS WILL AFFECT MADISON...BEAVERHEAD
AND GALLATIN COUNTIES...
At 534 PM MDT, scattered strong thunderstorms will continue to
develop over mainly southern portions of Beaverhead, Madison, and
Gallatin Counties late this afternoon, and move east at 25 mph.
Winds in excess of 30 mph are possible with these storms. Brief rain
showers are also possible.
Locations impacted include...
Dillon, Sheridan, Virginia City, Ennis, Twin Bridges, Lima, Jackson,
Monida, Alder, Dell, Big Sky, Bannack Pass, Targhee Pass, Cameron,
Glen, Snowline, Red Rock Pass, Jeffers, Bannack State Park and
Norris.
This includes the following highways...
Interstate 15 between mile markers 1 and 88 .
Highway 191 between mile markers 31 and 75.
Highway 287 between mile markers 1 and 65.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4445 11300 4477 11313 4487 11346 4506 11345
4533 11374 4556 11382 4558 11087 4536 11092
4535 11104 4508 11104 4505 11115 4449 11110
4449 11111 4475 11139 4470 11149 4454 11148
4457 11229 4445 11239 4448 11278 4436 11285
TIME...MOT...LOC 2334Z 255DEG 22KT 4520 11313
SCSpecial weather statement, Jul 3, 6:02 PM MDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Great Falls MT
602 PM MDT Sat Jul 3 2021
MTZ008-040030-
Beaverhead MT-
602 PM MDT Sat Jul 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BEAVERHEAD
COUNTY UNTIL 630 PM MDT...
At 600 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms over south central Beaverhead County, centered near
Monida, or 30 miles northwest of Idmon Idaho, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Brief heavy rain and pea size hail are
also possible from these storms.
Locations impacted include...
Lima, Monida, Dell and Snowline.
This includes Interstate 15 between mile markers 1 and 25 .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Lima Reservoir, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4448 11247 4446 11251 4449 11255 4450 11271
4475 11273 4485 11217 4483 11216 4483 11207
4478 11207 4478 11203 4454 11199 4452 11211
4457 11229 4453 11236 4445 11239
TIME...MOT...LOC 0000Z 261DEG 16KT 4464 11238
SCSpecial weather statement, Jul 3, 6:36 PM MDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Great Falls MT
636 PM MDT Sat Jul 3 2021
MTZ008-040100-
Beaverhead MT-
636 PM MDT Sat Jul 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BEAVERHEAD COUNTY
UNTIL 700 PM MDT...
At 635 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Monida, or 26 miles northwest of Idmon Idaho,
moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Brief heavy rainfall is also possible.
This storm will remain over mainly rural areas of southeastern
Beaverhead County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Lima Reservoir, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4462 11234 4479 11227 4475 11189 4454 11197
4454 11201 4455 11203 4453 11204 4453 11208
TIME...MOT...LOC 0035Z 286DEG 12KT 4469 11221
SCSpecial weather statement, Jul 3, 7:09 PM MDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Great Falls MT
709 PM MDT Sat Jul 3 2021
MTZ008-040145-
Beaverhead-
709 PM MDT Sat Jul 3 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BEAVERHEAD
COUNTY...
At 707 PM MDT, a strong thunderstorm was located 14 miles east of
Monida, or 18 miles north of Idmon Idaho, moving southeast at 20 mph.
Winds in excess of 30 mph are possible with this storm. Brief heavy
rain showers and hail less than pea size are also possible.
Locations impacted include...
Lakeview.
If outdoors, consider seeking shelter inside a building.
If you are on or near the area of Lower and Upper Red Rock Lakes,
get out of the water and move indoors or inside a vehicle. Remember,
lightning can strike out to 10 miles from the parent thunderstorm.
If you can hear thunder, you are close enough to be struck by
lightning. Move to safe shelter now! Do not be caught on the water
in a thunderstorm.
LAT...LON 4456 11187 4454 11197 4455 11203 4453 11204
4453 11209 4457 11217 4473 11205 4462 11163
4455 11168 4456 11171 4452 11176 4452 11181
4451 11182
TIME...MOT...LOC 0107Z 297DEG 17KT 4462 11202
SCSpecial weather statement, Jul 3, 7:26 PM MDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Great Falls MT
726 PM MDT Sat Jul 3 2021
MTZ015-040200-
Madison-
726 PM MDT Sat Jul 3 2021
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MADISON COUNTY...
At 725 PM MDT, a strong thunderstorm was located 10 miles southwest
of Sheridan, moving east at 10 mph.
Winds in excess of 30 mph are possible with this storm, along with a
brief heavy rain shower.
Locations impacted include...
Sheridan.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4528 11245 4535 11246 4540 11247 4544 11250
4546 11250 4553 11216 4526 11212
TIME...MOT...LOC 0125Z 265DEG 9KT 4538 11239
SCSpecial weather statement, Jul 3, 8:29 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Great Falls MT 829 PM MDT Sat Jul 3 2021 MTZ008-040300- Beaverhead- 829 PM MDT Sat Jul 3 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BEAVERHEAD COUNTY... At 828 PM MDT, a strong thunderstorm was located 18 miles east of Wisdom, or 32 miles northwest of Dillon, moving east at 20 mph. Winds in excess of 30 mph are possible with this storm, along with a brief heavy rain shower. This storm will remain over mainly rural areas of northern Beaverhead County. If outdoors, consider seeking shelter inside a building. LAT...LON 4547 11315 4565 11318 4572 11277 4546 11272 TIME...MOT...LOC 0228Z 263DEG 15KT 4557 11307 SC
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:26 PM MDT | Special Weather Statement | TFX | Madison | 34 min |
| Jul 3, 9:05 PM MDT | Special Weather Statement | TFX | Silver Bow | 25 min |
| Jul 3, 9:31 PM MDT | Special Weather Statement | TFX | Silver Bow | 14 min |
| Jul 3, 9:56 PM MDT | Special Weather Statement | TFX | Gallatin | 34 min |
| Jul 4, 2:49 PM MDT | Special Weather Statement | TFX | Broadwater | 26 min |
| Jul 4, 3:14 PM MDT | Special Weather Statement | TFX | Beaverhead | 46 min |
| Jul 4, 3:19 PM MDT | Special Weather Statement | TFX | Broadwater | 26 min |
| Jul 4, 3:44 PM MDT | Special Weather Statement | TFX | Broadwater | 31 min |
| Jul 4, 4:01 PM MDT | Special Weather Statement | TFX | Beaverhead, Madison | 59 min |
| Jul 4, 4:17 PM MDT | Special Weather Statement | TFX | Broadwater, Jefferson | 28 min |
| Jul 4, 4:32 PM MDT | Special Weather Statement | TFX | Wheatland | 28 min |
| Jul 4, 4:49 PM MDT | Special Weather Statement | TFX | Broadwater, Jefferson | 26 min |
| Jul 4, 5:09 PM MDT | Special Weather Statement | TFX | Madison | 66 min |
| Jul 4, 5:19 PM MDT | Special Weather Statement | TFX | Jefferson | 26 min |
| Jul 4, 5:39 PM MDT | Special Weather Statement | TFX | Judith Basin | 36 min |
| Jul 4, 5:40 PM MDT | Special Weather Statement | TFX | Fergus | 35 min |
| Jul 4, 5:41 PM MDT | Special Weather Statement | TFX | Meagher | 34 min |
| Jul 4, 5:48 PM MDT | Special Weather Statement | TFX | Gallatin, Madison | 42 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.